C8H10N4O2 (aka 1,3,7-Trimethylpurine-2,6-dione)

C8H10N4O2 (aka 1,3,7-Trimethylpurine-2,6-dione)

I’ve always been a user. I loved this drug. I loved the taste more than it seemed to have an affect on me.

When I was around 12 years old, I began intaking small amounts every other month or so. When I was in high school, I began taking more and more. But it was my second year in college when I realized I had become dependent on this drug.

“Rush” is what we, the bookstore employees, called the first two weeks of each fall or spring semester. Standing at the cashier for hours at a time, I would find myself losing my voice from the nonstop talking each and every day. Every night, I would come home and stay up late to study. Each morning, intaking more and more of this drug to keep me going throughout the day.

My friends yelled at me whenever I went to take a dose of this chemical. I couldn’t help it. I found a strong enough dose that it helped me instead of just being for the taste. And with the long work hours and late nights studying, I needed the help getting through the day.

Even after “rush” ended, I continued my intake at a more leisurely manner. I liked the taste and didn’t mind the extra bucks to get my hands on some.

It wasn’t until I had to have my heart procedure. I stopped taking this drug to be safe before and after the procedure. But, then, the headaches came. I couldn’t focus. I had never experienced headaches like that before. I knew something was wrong.

The first reason on my list was my new medications. But when I talked to someone well more knowledgable in the medical field, I discovered I was way off. Caffeine withdrawal. Surprise.

Now I sit at my desk, typing this post, with a cup of black tea and a can of Coke. Yesterday, I had a cup of green tea. The day before, some coffee.

Funny how I never thought I’d be addicted to caffeine…are you?

Advertisements